Vitamin D poisoning may result from taking excessive amounts of vitamin D from supplements or prescription drugs. The primary side effect of this is moderate to severe hypercalcemia, which can manifest as increased thirst, frequent urination, and vomiting. Hypervitaminosis D, or vitamin D toxicity, is the result of having too much vitamin D in the body. It’s an uncommon side effect that most frequently results from taking too much of an over-the-counter supplement or higher-than-recommended dosages of prescription vitamin D. The symptoms of hypercalcemia, or higher-than-normal blood calcium levels, are brought on by an excess of vitamin D. Although vitamin D intoxication rarely poses a serious risk to life, it can nonetheless have a negative impact on your health. There are wide variations in the amount of vitamin D required to cause hazardous signs and symptoms. In vulnerable individuals, it can happen as low as 2,000 international units per day (IU/d). If you have questions concerning your vitamin D intake, consult your physician. They can advise you on the appropriateness and dosage of supplementation. The most common causes of vitamin D toxicity are excessive dosages of over-the-counter or prescription-strength vitamin D supplements. If you take a vitamin D supplement, you should have blood work done on a regular basis to check your vitamin D status.